Alert archive / New Hampshire / Special Weather Statements in 2018

Special Weather Statement, NWS Gray, ME

July 28, 2018Carroll County, New Hampshire

NWS Gray, ME issued this special weather statement at Jul 28, 2018, 6:21 PM EDT for Carroll County, New Hampshire. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2018, 6:21 PM EDT (22:21 UTC)
Expired
Jul 28, 2018, 7:00 PM EDT
In force
39 min
Issued by
NWS Gray, ME

County Carroll County, NH

The radar

The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2018-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2018-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WWUS81 KGYX 282221
SPSGYX

Special Weather Statement
National Weather Service Gray ME
621 PM EDT SAT JUL 28 2018

NHZ002>006-282300-
Northern Grafton-Southern Carroll-Southern Coos-Southern
Grafton-Northern Carroll-
621 PM EDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRAFTON AND
NORTHWESTERN CARROLL COUNTIES...

At 621 PM EDT, a strong thunderstorm was located 8 miles southeast of
Woodstock, or 10 miles northeast of Plymouth, moving northeast at 30
mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Lincoln, Holderness, Woodstock, Sandwich, Bartlett, Albany,
Ellsworth, Thornton, Waterville Valley, Livermore, Campton and Hart's
Location.

This includes Interstate 93 between mile markers 85 and 95.
 
This also includes...
  Mount Whiteface, Mount Bond, Mount Carrigan, Mount Osceola, and
Mount Tecumseh.
 
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4377 7153 4386 7174 4419 7154 4404 7118
TIME...MOT...LOC 2221Z 210DEG 25KT 4388 7159 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:17 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 28, 6:17 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Gray ME
617 PM EDT Sat Jul 28 2018

.SYNOPSIS...
A cold front will move through the area overnight, with
scattered showers and thunderstorms ending late. Less humid air
moves in for Sunday and Monday. High pressure will gradually
shift offshore Monday night and Tuesday. A warm front lifts
north for Wednesday with a weak cold front slowly following from
Canada late Wednesday through Thursday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
610 PM...Storm over srn zones, mainly the result of high
instability and decent speed shear continue, but these should
be waning, although still formidable another hour or so, as
vest dynamics shift north. As the wave shifts N, seeing those
storms across nrn half of the CWA getting a boost attm. Overall,
think the loss of heating should bring everything sub-sever by
00Z or so, but could still see some TSRA later into the evening.

Previously...Weak wave coming around base of 500 MB trough to
our west will help push a surface cold front thru region
overnight. Ahead of the front, will see sct TSRA thru this
evening. Still enough low level moisture to produce good
instability /1000-1500 J-kg cape/, and a little bit of dynamics
moving thru as well, with 1000-500 MB height falls, and some
divergence aloft. There's a decent pulse storm environment in
place to at least get some updrafts to rotate for a short period
of time. Coverage will remain limited, as a glance out to ern
NY and wrn New England show the current sct nature of the
convection. Sfc front will likely struggle to mix down S and E
of the mtns, and although will see Tds drop off some, mins will
likely be in the low-mid 60s here and get closer to 60, or even
upper 50s in the mtns. With the low level moisture, expect fog,
especially in the valleys and along the coast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Lower moves in for Sunday, although still not into the
refreshing level, but it may feel that way after the last week
as Tds drop into the upper 50s to around 60 by Sunday
afternoon, partially aided by the weak NW downslope flow.
Expect some sct Cu to develop, but should see mainly sunny
skies.

Sunday night looks like it may be the best sleeping weather
night for the foreseeable future as lows drop off into the 50s
inland areas to around 60 on the coast and in srn NH.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
The deterministic model solutions are in excellent agreement on
the long wave pattern through day 10...lending above average
confidence to sensible weather details for latter portions of the
forecast period. We begin the period with a broad upper trough
extending from the plains states eastward to the eastern seaboard.
With time...the upper trough will sharpen up with the axis
remaining to our west while the ridge builds off the Atlantic
coast. The backing flow surface and aloft will introduce
increasingly warm and humid air to the region for the second half
of the work week and next weekend with oppressive dew points near
or above 70F. The start of the forecast period on Monday is the
pick of the week with comfortable dew points in the 50s to around
60F and seasonable temperatures. By early Wednesday...low pressure
is passing to our west and pushing a warm front north across the
area with a noticeable uptick in humidity levels. With the
exception of Monday...we should see rounds of convection each
day...with tropical downpours and the potential for localized
flooding from Wednesday through the upcoming weekend as
precipitable water values hover near 2 inches.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
Short Term...Coastal terminals are likely to see the arrival of
coastal fog/stratus this evening, which should bring in MVFR
early, and IFR or lower later. Also, valley fog expected at
KHIE/KLEB, with the chc for some more patchy fog at other
terminals. All terminals can expect improvement to VFR by early
to mid Sunday morning, and VFR persist through Sunday night,
except for the chc of vly fog again at KLEB/KHIE.

Long Term...

Tue - Thu...Areas of MVFR in shra/tsra...with lcl IFR in
nighttime fog.

&&

.MARINE...
Short Term...Long period swell of 3-4 ft persists through
tonight, but subsides on Sunday. No flags through Sunday night.

Long Term...

Wed -Thu...SCA's are psb...especially outside the bays.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...Cempa
SHORT TERM...Cempa
LONG TERM...Schwibs
AVIATION...
MARINE...
Hazardous weather outlook, Jul 28, 3:34 PM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
334 PM EDT Sat Jul 28 2018

MEZ007>009-012>014-018>028-NHZ001>015-291945-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
334 PM EDT Sat Jul 28 2018

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms are expected through this evening. Strong gusty
winds, hail, and heavy downpours are all possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The heat and humidity will build for the second half of next week
into next weekend. Several rounds of showers and thunderstorms are
likely during that period and could produce locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-291945-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
334 PM EDT Sat Jul 28 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ES

In the hours before

Local storm report, Jul 28, 5:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
551 PM EDT SAT JUL 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     1 SSE HENNIKER          43.17N  71.82W
07/28/2018                   MERRIMACK          NH   TRAINED SPOTTER

            LARGE TREE DOWN AND MULTIPLE BRANCHES DOWN UP TO 1 FOOT
            IN DIAMETER.

&&

EVENT NUMBER GYX1803370

SCHROETER
Local storm report, Jul 28, 5:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
557 PM EDT SAT JUL 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     3 N NORTHWOOD MEADOWS S 43.25N  71.20W
07/28/2018                   STRAFFORD          NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON NORTH WOOD ROAD.

&&

EVENT NUMBER GYX1803371

SCHROETER
Special weather statement, Jul 28, 6:00 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Gray ME
600 PM EDT SAT JUL 28 2018

MEZ007-008-282245-
Northern Oxford-Northern Franklin-
600 PM EDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL OXFORD AND
SOUTHWESTERN FRANKLIN COUNTIES...

At 559 PM EDT, a strong thunderstorm was located 10 miles northwest
of Andover, or 16 miles southwest of Rangeley, moving northeast at 25
mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Rangeley, Andover, Weld, Dallas Plantation, Byron, Sandy River
Plantation, Richardsontown, Rangeley Plantation, South Arm,
Magalloway Plantation and Madrid.

This also includes...
  Old Blue Mountain, Bemis Mountain, and Elephant Mountain.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4464 7087 4481 7096 4500 7060 4474 7044
TIME...MOT...LOC 2159Z 239DEG 20KT 4477 7085

ES
Local storm report, Jul 28, 6:02 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
602 PM EDT SAT JUL 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     3 NNE NORTHWOOD MEADOWS 43.24N  71.17W
07/28/2018                   STRAFFORD          NH   AMATEUR RADIO

            TREE DOWN ON HOUSE PORCH AND WIRES DOWN ON FIRE ROAD
            32.

&&

EVENT NUMBER GYX1803372

SCHROETER
Local storm report, Jul 28, 6:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
605 PM EDT SAT JUL 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     4 SE STRAFFORD          43.28N  71.13W
07/28/2018                   STRAFFORD          NH   AMATEUR RADIO

            MULTIPLE TREES AND WIRES DOWN ON SCRIBNER ROAD.

&&

EVENT NUMBER GYX1803373

SCHROETER
Special weather statement, Jul 28, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Gray ME
621 PM EDT SAT JUL 28 2018

NHZ002>006-282300-
Northern Grafton-Southern Carroll-Southern Coos-Southern
Grafton-Northern Carroll-
621 PM EDT SAT JUL 28 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GRAFTON AND
NORTHWESTERN CARROLL COUNTIES...

At 621 PM EDT, a strong thunderstorm was located 8 miles southeast of
Woodstock, or 10 miles northeast of Plymouth, moving northeast at 30
mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Lincoln, Holderness, Woodstock, Sandwich, Bartlett, Albany,
Ellsworth, Thornton, Waterville Valley, Livermore, Campton and Hart's
Location.

This includes Interstate 93 between mile markers 85 and 95.

This also includes...
  Mount Whiteface, Mount Bond, Mount Carrigan, Mount Osceola, and
Mount Tecumseh.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4377 7153 4386 7174 4419 7154 4404 7118
TIME...MOT...LOC 2221Z 210DEG 25KT 4388 7159

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:55 PM EDTSmall Craft Advisory for Hazardous SeasGYX5 hr
Jul 28, 3:47 PM EDTSpecial Weather StatementGYXYork43 min
Jul 28, 3:55 PM EDTSevere Thunderstorm WarningGYXYork50 min
Jul 28, 4:25 PM EDTSpecial Marine WarningGYX95 min
Jul 28, 4:46 PM EDTSpecial Weather StatementGYXFranklin44 min
Jul 28, 5:27 PM EDTSpecial Weather StatementGYXSomerset48 min
Jul 28, 5:31 PM EDTSevere Thunderstorm WarningGYXYork44 min
Jul 28, 5:35 PM EDTSevere Thunderstorm WarningGYXSomerset40 min
Jul 28, 5:58 PM EDTSevere Thunderstorm WarningGYXYork47 min
Jul 28, 6:00 PM EDTSpecial Weather StatementGYXFranklin45 min
Jul 28, 6:11 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford49 min
Jul 28, 6:36 PM EDTSpecial Weather StatementGYXYork24 min
Jul 28, 6:38 PM EDTSpecial Marine WarningGYX67 min
Jul 28, 6:48 PM EDTSpecial Weather StatementGYXSomerset42 min
Jul 28, 6:58 PM EDTSpecial Weather StatementGYXFranklin47 min
Jul 28, 7:06 PM EDTAreal Flood AdvisoryGYXFranklin, Somerset3 hr
Jul 28, 7:15 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset45 min
Jul 28, 7:19 PM EDTSpecial Weather StatementGYXFranklin41 min
Jul 28, 7:48 PM EDTFlash Flood WarningGYXFranklin, Somerset3 hr
Jul 28, 7:57 PM EDTSpecial Weather StatementGYXFranklin48 min
Jul 27, 8:05 PM EDTAreal Flood AdvisoryGYXHillsborough, Rockingham3 hr
Jul 27, 8:46 PM EDTSpecial Weather StatementGYXHillsborough44 min
Jul 27, 9:57 PM EDTSpecial Weather StatementGYXRockingham33 min
Jul 27, 10:14 PM EDTSpecial Weather StatementGYXRockingham46 min
Jul 28, 2:28 PM EDTSpecial Weather StatementGYXStrafford47 min
Jul 28, 2:58 PM EDTSevere Thunderstorm WarningGYXRockingham, Strafford47 min
Jul 28, 3:00 PM EDTSpecial Weather StatementGYXCheshire45 min
Jul 28, 3:04 PM EDTSevere Thunderstorm WarningGYXCheshire, Sullivan41 min
Jul 28, 3:34 PM EDTSevere Thunderstorm WarningGYXCheshire, Hillsborough, Merrimack, Sullivan41 min
Jul 28, 3:37 PM EDTSevere Thunderstorm WarningGYXStrafford38 min
Jul 28, 4:05 PM EDTSpecial Weather StatementGYXCheshire40 min
Jul 28, 4:08 PM EDTSevere Thunderstorm WarningGYXHillsborough, Merrimack, Sullivan67 min
Jul 28, 4:28 PM EDTSevere Thunderstorm WarningGYXBelknap, Merrimack38 min
Jul 28, 4:48 PM EDTSevere Thunderstorm WarningGYXBelknap, Merrimack, Rockingham, Strafford57 min
Jul 28, 5:04 PM EDTSpecial Weather StatementGYXCheshire41 min
Jul 28, 5:43 PM EDTSpecial Weather StatementGYXCheshire47 min
Jul 28, 6:17 PM EDTSevere Thunderstorm WarningGYXCheshire, Sullivan58 min
Jul 28, 6:40 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton52 min
Jul 28, 6:46 PM EDTSevere Thunderstorm WarningGYXCheshire, Hillsborough, Merrimack, Sullivan44 min
Jul 28, 7:22 PM EDTSevere Thunderstorm WarningGYXCoos53 min
Jul 28, 7:56 PM EDTSpecial Weather StatementGYXCoos49 min

Nearby

Special Weather Statements in New Hampshire, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.